Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 231–231 | Cite as

Levodopa/carbidopa abuse

Dopamine dysregulation syndrome: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An approximately 57-year-old woman developed dopamine dysregulation syndrome following abuse of levodopa/carbidopa for parkinsonism.

The woman, who was diagnosed with parkinsonism at the age of 52 years, started receiving levodopa/carbidopa [carbidopa/levodopa] 25/100 three tablets daily. The frequency of levodopa/carbidopa was changed to twice daily at a 4-month follow-up. Subsequently, she returned to work with improved condition and gained 3 pounds of weight. However, she was unable to work after 10 months of the initial presentation. A wearing off effect of daily three tablets of levodopa/carbidopa was noted, and she gained 6 pounds of weight. The wearing off effect led to worsening of the parkinsonism with weight gain of 132 pounds and some symptoms of depression. The...

Reference

  1. Stacy M. Treatment of dopamine dysregulation syndrome and impulse control disorders in Parkinson's disease. Current Clinical Neurology - Monographs : 125-127, 2019. Available from: URL: http://doi.org/10.1007/978-3-319-97897-0_30 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations